Illinois, 2009

Flooding and Hail in Illinois, April 26, 2009

April 26, 2009 · NWS LOT · 3 events in 3 counties and zones

Thunderstorms developed during the morning hours of April 26th producing heavy rainfall and some flooding along with one report of nickel size hail in Elgin.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

Thunderstorms developed during the morning hours of April 26th producing heavy rainfall and some flooding along with one report of nickel size hail in Elgin.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Apr 26, 7:47 AM CST, 1 hour 18 minutes earlier.

Area forecast discussion, Apr 26, 7:47 AM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
847 AM CDT SUN APR 26 2009

.DISCUSSION...

406 AM CDT

COLD FRONT WHICH SAGGED ACROSS FORECAST AREA SATURDAY HAS BECOME
NEARLY STATIONARY ACROSS CENTRAL IL/NORTHERN IN EARLY THIS MORNING
THANKS TO STRONG SURFACE PRESSURE FALLS DEVELOPING ACROSS THE
CENTRAL PLAINS IN RESPONSE TO SHORT WAVE TROUGH EJECTING FROM
WESTERN CONUS UPPER TROUGH. SOUTHERLY 40-50 KNOT LOW LEVEL JET
THROUGH THE MISSISSIPPI VALLEY MAINTAINING PERSISTENT MOIST
ADVECTION/ASCENT ABOVE FRONTAL ZONE...WITH SERIES OF SMALLER SHORT
WAVES TRIGGERING AREAS OF RW/TRW FROM OK/KS TO NORTHERN IL AND
LOWER MICHIGAN. ELEVATED BAROCLINIC ZONE NORTH OF SURFACE FRONT
HAS BECOME AREA OF FOCUS FOR THUNDERSTORMS OVERNIGHT...GENERALLY
ACROSS NORTH CENTRAL IL OR ABOUT NORTHERN 1/3 OF KLOT CWA. THIS
EXPECTED TO CONTINUE TO BE THE TREND EARLY THIS MORNING...AS MINOR
AMPLITUDE SHORT WAVE CURRENTLY MOVING FROM EASTERN IA NORTHEAST
INTO WI/NRN IL TRANSLATES THE REGION. ANOTHER SHORT WAVE NOTED
UPSTREAM ACROSS EASTERN KS WITH AREA OF WEAKENING CONVECTION...AND
RUC/06Z NAM-WRF BRING THIS INTO NORTHERN IL BY MIDDAY. MAIN FOCUS
SHOULD CONTINUE TO BE AREAS WEST/NORTH OF CWA TODAY...THOUGH
APPROACHING WAVE ENOUGH TO MAINTAIN AT LEAST CHANCE POPS ACROSS
MUCH OF FORECAST AREA INTO THIS AFTERNOON...AS WARM/MOIST WARM
SECTOR SPREADS BACK NORTH IN RESPONSE TO AFOREMENTIONED PLAINS
PRESSURE FALLS. WARM FRONT EXPECTED TO LIFT NORTH ACROSS FORECAST
AREA FAIRLY RAPIDLY LATE MORNING/AFTERNOON AS SURFACE LOW LIFTS
ACROSS WESTERN IOWA AND INTO SOUTHERN MINNESOTA BY THIS EVENING.
WELL MIXED WARM SECTOR EXPECTED TO PRODUCE HIGH TEMPS IN THE 80S
AGAIN MUCH OF THE AREA...AND HAVE BASED TEMPS ON WARMER NAM MET
GUIDANCE NUMBERS.

RADAR ESTIMATED PRECIP AMOUNTS IN 1-1.5 INCH RANGE IN A FEW AREAS
WITH SOME TRAINING OF CONVECTIVE CELLS EARLIER LAST EVENING...
THOUGH COMBINATION OF RELATIVELY SMALL AREAS SEEING THAT MUCH
PRECIP AND THE LULL IN ADDITIONAL WIDESPREAD PRECIP UNTIL MONDAY
PRECLUDE ANY HEADLINES AT THIS TIME. WILL HAVE TO MONITOR MORNING
PRECIP REPORTS AND CONVECTIVE TRENDS LATER TODAY.

PLAINS SHORT WAVE TRACKS NORTHEAST ACROSS THE UPPER MIDWEST
TONIGHT...WITH WARM FRONT LIFTING WELL NORTH OF AREA AND FOCUS FOR
PRECIPITATION SHIFTING FARTHER TO THE WEST ALONG SURFACE TROUGH/COLD
FRONT WHICH REMAINS WEST OF THE MISSISSIPPI THROUGH 12Z MONDAY.
GENERAL CONSENSUS OF 00Z GUIDANCE WOULD SUGGEST THAT PRECIP THREAT
MAINLY ACROSS FAR WESTERN IL THROUGH SUNRISE MONDAY MORNING...THUS
HAVE MAINTAINED CHANCE POPS ACROSS THOSE AREAS ESPECIALLY TOWARD
MORNING. REMAINDER OF AREA SHOULD HAVE A BREEZY/MILD NIGHT IN WARM
SECTOR WITH TEMPS IN THE 60S.

UPPER WAVE/SURFACE LOW CONTINUE TO LIFT NORTHEAST INTO CANADA ON
MONDAY WITH TRAILING COLD FRONT SLOWLY EDGING ACROSS NORTHERN IL
DURING THE DAY...WITH NEXT MID LEVEL WAVE...CURRENTLY OVER SOUTHWEST
IDAHO...CROSSING THE PLAINS AND AIDING FORCING FOR ADDITIONAL
SHOWERS/THUNDERSTORMS. HAVE BOOSTED POPS A BIT DURING THE
MONDAY/MONDAY NIGHT PERIOD AS FRONT SLOWLY MOVES EAST ACROSS AREA...
WITH LINGERING CHANCE POPS INTO TUESDAY ACROSS FAR SOUTHEAST. COOL
HIGH PRESSURE THEN BUILDS ACROSS THE NORTHERN LAKES FOR DRY WEATHER
BY MID WEEK. CUT GMOS TEMPS A BIT TUES/WED ESPECIALLY NEAR LAKE
MICHIGAN WITH NORTHEAST WINDS AROUND NORTHERN LAKES ANTICYCLONE.

RATZER

&&

.AVIATION...
846 AM CDT

UPDATE FOR CONVECTIVE DEVELOPMENT JUST UPSTREAM OF CHI METRO AREA...

SCATTERED SHOWERS AND SOME THUNDERSTORMS CONTINUE TO INCREASE IN
NUMBER JUST TO THE SOUTHWEST OF THE CHI AREA TERMINALS...MOVING
TO THE NORTHEAST AT 40 KTS. THIS OCCURRING AS LOW LEVEL FLOW BACKS
PER VAD AND PROFILER DISPLAYS...AHEAD OF SHORT WAVE LIFTING
NORTHEAST ACROSS THE MID MO VALLEY. THIS INCREASING BACKED LOW
LEVEL FLOW ALSO INCREASING RETURN OF SURFACE BOUNDARY NORTHWARD
INTO FAR NORTHERN IL WITH IFR CEILINGS JUMPING UP TO VFR. QUICK
EXTRAPOLATION OF BACK EDGE SCATTERED CONVECTION HAS IT PAST CHI VC
FOR THE MOST PART BY 17Z BUT WITH A CONTINUED CHANCE OF NEW TSRA
DEVELOPMENT IN WARM SECTOR THIS AFTERNOON.

TRS

PREVIOUS DISCUSSION...
653 AM

1200 UTC TAFS...LIFR CIGS NORTH OF THE WARM FRONT LIKELY SHOULD
SLOWLY LIFT THIS MORNING AS FRONT OVER CENTRAL ILLINOIS BEGINS TO
ACCELERATE NORTHWARD. BY MID TO LATE MORNING CIGS SHOULD SCT OUT
WITH VFR CONDITIONS EXPECTED. WINDS WILL SHIFT TO THE SOUTH AND
BEGIN TO INCREASE LATE THIS MORNING IN WAKE OF FRONTAL PASSAGE.
GUSTS INITIALLY SHOULD BE IN THE 20KT RANGE BUT AS SYNOPTICALLY
DRIVEN LOW LEVEL JET INTENSIFIES THIS AFTERNOON ANTICIPATE THAT
GUSTS LATER THIS AFTERNOON WILL COMMONLY EXCEED 30KT.

SHRA/TSRA CURRENTLY AFFECTING RFD SHOULD LIFT NORTH INTO WI BY MID
MORNING...HOWEVER ADDITIONAL ISOLD/WDLY SCT SHRA SHOULD CONTINUE
TO DEVELOP IN THE WARM SECTOR LATE THIS MORNING INTO THE
AFTERNOON. WATER VAPOR IMAGERY AND TO LESSER EXTENT PROFILERS SHOW
WELL DEFINED SHORT WAVE OVER THE EASTERN PLAINS. RUC/WRF-NAM BOTH
MOVE THIS SHORTWAVE RATHER QUICKLY NORTHEAST INTO N IL BY 18Z AND
EAST OF THE AREA BY 21Z...HOWEVER EXTRAPOLATION WOULD HAVE THIS
FEATURE MOVING THROUGH NE IL BY AROUND 22Z. SHRA WILL BE MOST
NUMEROUS IN ADVANCE OF THIS FEATURE AND FOR THIS SET OF TAFS HAVE
SPLIT THE DIFF BETWEEN MODEL SOLUTIONS AND EXTRAPOLATION LEANING
SLIGHTLY MORE TOWARD EXTRAPOLATION AND INCLUDING VCSH DURING THE
EARLY-MID AFTERNOON.

STRONG WINDS SHOULD CONTINUE TONIGHT...THOUGH GUSTINESS MAY TEND
TO SUBSIDE SOME AFTER SUNSET. ASSUMING GUSTINESS ABATES THEN LLWS
WILL BECOME A PROBLEM AS GFS AND WRF-NAM FORECAST 950MB WINDS
(APPROX 1500FT AGL) TO INCREASE TO 50KT BY MID EVENING AS SYNOPTIC
LOW LEVEL JET UNDERGOES TYPICAL NOCTURNAL INTENSIFICATION. ANOTHER
POSSIBILITY WOULD BE THE BOUNDARY LAYER REMAINING DEEPER AND
BETTER MIXED TONIGHT...IN WHICH CASE SFC WINDS COULD BE STRONGER
THAN FORECAST IN TAFS WITH GUSTS OVER 30KT LESSENING THE LLWS
POTENTIAL.

HELD OFF ON INCLUDING ANY PRECIP TONIGHT AS BEST FOCUS WILL
PROBABLY REMAIN WEST OF THE TERMINALS UNTIL VERY LATE IN THE
PERIOD...THOUGH DID OPT TO INCLUDE SOME PRECIP TOWARD THE END OF
THE 30 HOUR TAF AT ORD.

IZZI

&&

.MARINE...
315 AM CDT

FRONTAL BOUNDARY CURRENTLY STALLED OUT SOUTH OF THE LAKE WILL LIFT
NORTH ACROSS THE LAKE TODAY INTO TONIGHT. SOUTHERLY GRADIENT WILL
INCREASE...THOUGH STABILITY ISSUES WITH WARM AIR FLOWING OVER COLD
WATERS WILL LIMIT MIXING AND GUSTINESS OF WINDS OVER THE WATER AND
PROBABLY KEEP WINDS FROM REACHING GALE FORCE. WILL NEED TO MONITOR
WINDS FOR NEARSHORE WATERS LATE THIS AFTERNOON AND EVENING AS
OFFSHORE WINDS MAY ALLOW FOR GUSTS TO GALE FORCE TO DEVELOP
NECESSITATING A SHORT FUSE ISSUANCE OF A GALE WARNING. COLD FRONT
SWEEPS ACROSS THE LAKE MONDAY NIGHT WITH SHIFT TO NORTHERLY WINDS
WHICH SHOULD GRADUALLY SUBSIDE TUESDAY NIGHT INTO WEDNESDAY AS
RIDGE BUILDS OVER THE WESTERN LAKES.

IZZI

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
     LMZ745...1 PM SUNDAY TO 4 PM MONDAY.

&&
Hazardous weather outlook, Apr 26, 4:05 AM CST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
505 AM CDT SUN APR 26 2009

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
271015-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
505 AM CDT SUN APR 26 2009 /605 AM EDT SUN APR 26 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED TO ISOLATED THUNDERSTORMS...A FEW MAY PRODUCE:
    HEAVY DOWNPOURS.
    WIND GUSTS TO 60 MPH.
    HAIL UP TO THE SIZE OF PENNIES.

  AREAS AFFECTED AND TIMING:

    SCATTERED THUNDERSTORMS WILL AFFECT PORTIONS OF FAR NORTHERN
    ILLINOIS EARLY THIS MORNING...MAINLY NORTHWEST OF A STERLING
    TO ROCHELLE AND MCHENRY LINE. ADDITIONAL ISOLATED TO SCATTERED
    THUNDERSTORMS ARE POSSIBLE ACROSS THE REMAINDER OF THE OUTLOOK
    AREA THROUGH THIS AFTERNOON.

    THERE IS THE POTENTIAL FOR ADDITIONAL THUNDERSTORMS AFTER
    MIDNIGHT TONIGHT ACROSS WESTERN PARTS OF THE OUTLOOK
    AREA...MAINLY ALONG AND WEST OF INTERSTATE 39 IN NORTH CENTRAL
    ILLINOIS.

  DISCUSSION:

    THUNDERSTORMS WILL BE MOST PREVALENT OVER NORTH CENTRAL
    ILLINOIS EARLY THIS MORNING...AND WILL HAVE THE POTENTIAL TO
    PRODUCE LOCALLY HEAVY RAINFALL ALONG A CORRIDOR FROM NORTH OF
    STERLING AND DIXON...TO ROCKFORD AND BELVIDERE. ISOLATED TO
    SCATTERED THUNDERSTORMS MAY DEVELOP LATER THIS MORNING AND
    THIS AFTERNOON.

    STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP WEST OF THE
    MISSISSIPPI RIVER LATE TODAY AND TONIGHT...AND MAY APPROACH
    NORTHWEST AND NORTH CENTRAL ILLINOIS AS A SQUALL LINE DURING
    THE PREDAWN HOURS OF MONDAY MORNING. THESE THUNDERSTORMS ARE
    EXPECTED TO BE WEAKENING AS THEY APPROACH THE OUTLOOK
    AREA...THOUGH AN ISOLATED DAMAGING WIND GUST OR LARGE HAIL
    CANNOT BE RULED OUT.

    PORTIONS OF THE ILLINOIS AND KANKAKEE RIVERS WILL REMAIN IN
    FLOOD. LOCALLY HEAVY RAINFALL SINCE SATURDAY WILL RESULT ON
    OTHER AREA RIVERS AND CREEKS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

    THUNDERSTORMS ARE LIKELY ACROSS THE OUTLOOK AREA MONDAY AND
    MONDAY NIGHT. A FEW THUNDERSTORMS MAY LINGER ACROSS NORTHWEST
    INDIANA TUESDAY MORNING.

    PORTIONS OF THE ILLINOIS AND KANKAKEE RIVERS WILL REMAIN IN
    FLOOD. RISES ARE LIKELY ON OTHER RIVERS AND CREEKS DUE TO
    RECENT RAINFALL AND ADDITIONAL RAINFALL EXPECTED MONDAY AND
    MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

    DUE TO THE ISOLATED NATURE OF ANY POTENTIAL SEVERE WEATHER
    LATE TONIGHT...SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS
    TIME.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-271015-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
505 AM CDT SUN APR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

STRONG WINDS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG WINDS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT
THROUGH MID AFTERNOON MONDAY.

THUNDERSTORMS ARE LIKELY MONDAY AND MONDAY NIGHT ACROSS THE
ILLINOIS AND INDIANA NEARSHORE WATERS.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-271015-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
505 AM CDT SUN APR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

OCCASIONAL THUNDERSTORMS CAN BE EXPECTED ACROSS MUCH OF LAKE
MICHIGAN TODAY...AND MAINLY ACROSS NORTHERN LAKE MICHIGAN TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE LIKELY MONDAY ACROSS MUCH OF THE LAKE...AND
ACROSS THE SOUTHERN PORTIONS OF THE LAKE MONDAY NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

RATZER

The radar

The Chicago radar (KLOT), 50 km away, was scanning. The volume nearest the first event began at 15:06 UTC.

Open the radar archive at this moment

Event by event

2 flood, 1 hail. Local standard time, as filed.

Hail, Kane

When
April 26, 9:05 AM CST to 9:07 AM CST
Where
Kane County, Elgin
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
42.030, -88.280

Flood, Du Page

When
April 26, 11:00 AM CST to 3:00 PM CST
Where
Du Page County, 0.39 mi N of Carol Stream to 0.64 mi S of Carol Stream
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
41.926, -88.131

Minor flooding was reported in Carol Stream after 1.57 inches of rainfall was recorded.

Flood, Cook

When
April 26, 11:10 AM CST to 3:00 PM CST
Where
Cook County, 2.18 mi WNW of Streamwood to 0.26 mi W of Bartlett
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
42.046, -88.207

Some roads in Streamwood were partially covered by flood waters.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2009Every state in 2009This day in weather historyWarnings in Illinois, April 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 162766, 162768, 162767.